MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1181855P2
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation as the interbody implant remains in situ.The two radiographs provided were reviewed and possible material deformation could be seen.No operative notes were provided for review of usage/technique.The surgeon noted that the patient remained active after discharge and was of a large physique, noting that they believed the post-operative load placed on the construct caused the implant damage; however, whether the load placed on the devices caused damage to both the interbody spacer and non-nuvasive posterior fixation or whether one implant damage caused additional stress and eventual damage to the other is unknown.Therefore, based on the information available, the root cause of the reported event was unable to be determined conclusively.Labeling review: "contraindications contraindications include, but are not limited to:.Patients who are unwilling to restrict activities or follow medical advice." "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation; nonunion or delayed union." "warnings, cautions and precautions: the subject device is intended for use only as indicated." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." ".Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." " patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." " pre-operative warnings.Only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used in the handling and storage of the modulus implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2024 a patient underwent a extreme lateral interbody fusion procedure at l4/5 using an interbody spacer and posterior fixation from another manufacturer.The surgery was completed without issue.On (b)(6) 2025 it was discovered that the interbody appeared to be damaged and that the lock screw on the non-nuvasive device's right l4 pedicle screw had backed out.No adverse patient consequences were reported and no revision is planned as the patient is asymptomatic.

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21739868
Report Number2031966-2025-00062
Device Sequence Number11817940
Product Code MAX
UDI-Device Identifier00887517726063
UDI-Public887517726063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1181855P2
Device Lot NumberN422337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-NUVASIVE POSTERIOR FIXATION.
Patient SexMale